Well, you've got a lot going on for sure.
With P.O.T.S., typically the heart rate with standing makes up for standing up. You can even get a spike in your blood pressure when the catecholamines go into hyperdrive and overcompensate. There are, however, a certain percentage of patients with P.O.T.S. that pass out.
You are taking blood pressure medication that I suspect is contributing to your drop in blood pressure with standing. And both that and the Klonopin can have as side effects light-headedness and dizziness.
The stress test your cardiologist wants to do might prove if your heart is over-reacting to the excercise in an upright position but is not to my knowledge one of the diagnostic tests by which P.O.T.S. is diagnosed. Those tests are a tilt table test which is positive for the syndrome and a standing plasma norepinephrine level greater than a certain level. But also, since you are having so much shortness of breath, he'll be checking out your heart for any problems that might be borne out while you excercise.
Grave's has in common with P.O.T.S. that with both, you can get a rapid heart beat. Anxiety, while not typically considered a symptom of P.O.T.S., can be found in both Grave's and in some with P.O.T.S. & the rapid heartbeat and flow of catecholamines themselves I think can leave a person feeling wired.
Grave's lists a sensitivity to heat on Mayo Clinic's site, but you also mention feeling cold at times, which can be a symptom of dysautonomia. Some I think even get lower temperatures and resort to wearing a lot of clothing to try to keep warm. Some with dysautonomia don't sweat like they should (lists Grave's sufferers perspire more), though not all. Those who don't sweat like they should can get very hot. I'm one with P.O.T.S. who does perspire and might be similar to someone with Grave's in that respect, perhaps.
You also mention weird pulse pressure. I've had some of those of late I've noticed myself!
Just plain talking doesn't usually make me short of breath, though at times it does when I am walking at the same time. I've had a hard time sleeping in the past from tachycardia, but that was not to do with P.O.T.S., but rather with my I.S.T. (inappropriate sinus tachycardia), which unlike P.O.T.S., can occur even when at rest.
Digestive issues can also be a part of dysautonomia, but of course, with Grave's, metabolism is too fast, so that could definitely cause problems.
May I suggest you see if you can get your thyroid situation well-managed and if you continue to have a rapid pulse rate with standing, etc., to ask your cardiologist for a tilt table test? Or maybe just ask him/her for one sooner because you would like to rule out P.O.T.S.? I do hope you find the answers you are seeking!
thank you so much for your reply. its weird how many of the symptoms overlap. i am trying to stop the atenolol day 3 and it has been hard. i get the worst heart beats in the morning but they subsisde later in the day. it may also be due to the synthroid for my hypothyroid situation. i am going to a pulmonalagist tomorow and will see what they say. i see my cardio later. i hope my thyroid stabilizes and many things just normalise. thank you for your help.
With P.O.T.S., symptoms are worst for me when I first get up from sleeping at night. There are other times where my tachycardia acts up, but that is the worst time I think due to prolonged lying down and lack of hydrating myself while sleeping.
What did the pulmonologist say?
I have POTs and just recently diagnosed with Graves and Hyperthyroidism. I had POtS diagnosis first. Have a tilt table test done. If your HR goes up 30 bpm or more upon standing or is atleast 120 bpm or more after 10 mins of standing that is POtS. I don't have hyper pots so my BP doesn't spike when I stand. That is different than normal pots. I as well have been on Atenolol for 14 yrs. if it is affecting your BP you can take a medications to raise your BP such as midodrine and fludrocortisone. Or you can try Ivabradine to lower your HR but not BP. I have IST as well. My resting HR got worse with the hyperthyroid. I am on Methimazole for that at the moment. I will not do RAI if it is recommended. Get a TTT done to diagnose POtS. A lot of times if you're diabetic it can cause dysautonomia. You can also get dysautonomia if your body experiences trauma such as RAI. Find me on Facebook if you want to chat. Tammy French